Alert archive / Illinois / Tornado Warnings in 1999

Tornado Warning 52, NWS Lincoln, IL

June 4, 1999Macon County, Sangamon County, Illinois

NWS Lincoln, IL issued this tornado warning at Jun 4, 1999, 4:50 PM CDT for Macon County, Sangamon County, Illinois. It was in force for 55 min. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 4, 1999, 4:50 PM CDT (21:50 UTC)
Expired
Jun 4, 1999, 5:45 PM CDT
In force
55 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties Macon County, IL, Sangamon County, IL

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:12 PM CDTThunderstorm Wind 61Riverton, ILSeveral trees were blown down.
Jun 4, 5:18 PM CDTTornado F0Maroa, ILA tornado briefly touched down in a field 3.5 miles south of Maroa. No injuries or damage were reported.
Jun 4, 5:28 PM CDTTornado F0Decatur, ILA tornado briefly touched down in Lincoln Homestead Memorial Park. No damage was reported.
Jun 4, 5:30 PM CDTHail 0.75Lanesville, ILDime sized hail fell in Illiopolis.
Jun 4, 5:30 PM CDTThunderstorm WindBoody, ILSeveral power lines were blown down in Boody.
Jun 4, 5:30 PM CDTHail 1Boody, IL
Jun 4, 5:35 PM CDTTornado F0Argenta, ILA tornado briefly touched down at the intersection of county road 25 and I-72. No damage was reported.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:30 PM CDTSevere Thunderstorm WatchSPC5 hr
Jun 4, 4:30 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1999-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1999-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 042149
TORSPI
ILC115-137-167-171-042245-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
450 PM CDT FRI JUN 4 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  MACON COUNTY IN CENTRAL ILLINOIS
  MORGAN COUNTY IN CENTRAL ILLINOIS
  SANGAMON COUNTY IN CENTRAL ILLINOIS
  SCOTT COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 545 PM CDT

* AT 445 PM CDT... LINCOLN DOPPLER RADAR INDICATED A POSSIBLE TORNADO
  15 MILES NORTHWEST OF CLINTON TO 15 MILES NORTH OF SPRINGFIELD
  TO 10 MILES NORTH OF JACKSONVILLE...MOVING EAST SOUTHEAST AT 40
  MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  MORORA
  DECATUR
  SPRINGFIELD
  JACKSONVILLE
  WINCHESTER

IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR
INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD
BE ABANDONED FOR A SAFER SHELTER.

SMITH/AUTEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 4, 2:33 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 4, 2:33 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT FRI JUN 4 1999

SVR WX POSSIBLE THIS AFTN AND EVENING AS LINE OF STORMS CONTS TO MOVE SE
INTO WCNTRL IL. SVR BOX ISSUED FOR PORTION OF AREA. WILL GROUP THEM
TOGETHER FOR TONIGHT. REMAINDER OF AREA WILL PUT LIKELY POPS IN. MCS
WILL DEVELOP LATER TONIGHT AGAIN IN NRN PLAINS AND THEN TURN SE AND MOVE
ACRS NRN HALF OF IL LATE TONIGHT AND INTO TOM MORN.

COULD SEE SOMEMORE PCPN TOMORROW AFTN AND EVE IF ANY OUTFLOW BNDRIES
DECIDE TO FLARE AGAIN LIKE TODAY. OTHERWISE WARMER AND MORE HUMID WX IS
ARRIVING FOR WEEKEND AND INTO NEXT WEEK.

NOT ALOT OF TIME FOR MORE TALK. CALL IF NEED MORE.

WILL TRY FOR OZFILX.

PRELIMINARY CtCF FOR COORDINATION.

SPI BB 067/087 069/089 77743
PIA BB 065/085 068/088 77743
DEC BB 067/087 069/089 77643
CMI BB 062/084 066/087 77643
MTO BB 066/086 069/089 77633
LWV BB 066/086 069/089 77533

AUTEN

In the hours before

Special weather statement, Jun 4, 11:00 AM CDT, 5 hours 50 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-041600-

SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT FRI JUN 4 1999

NO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL OR SOUTHEAST
ILLINOIS THROUGH TONIGHT.

A WARM FRONT EXTENDING FROM SOUTHWEST IOWA TO THE MISSOURI AND ILLINOIS
BORDER WILL MOVE VERY SLOWLY NORTHEAST TODAY. THE FRONT IS EXPECTED TO
REACH A LINE FROM SPRINGFIELD TO LAWRENCEVILLE TONIGHT. SCATTERED
THUNDERSTORMS WILL PERIODICALLY DEVELOP NORTH OF THIS FRONT...BUT THE
NEAREST THREAT FOR SEVERE WEATHER WILL BE IN IOWA.

HUETTL
Special weather statement, Jun 4, 11:00 AM CDT, 5 hours 50 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-041600-

SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT FRI JUN 4 1999

NO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL OR SOUTHEAST
ILLINOIS THROUGH TONIGHT.

A WARM FRONT EXTENDING FROM SOUTHWEST IOWA TO THE MISSOURI AND ILLINOIS
BORDER WILL MOVE VERY SLOWLY NORTHEAST TODAY. THE FRONT IS EXPECTED TO
REACH A LINE FROM SPRINGFIELD TO LAWRENCEVILLE TONIGHT. SCATTERED
THUNDERSTORMS WILL PERIODICALLY DEVELOP NORTH OF THIS FRONT...BUT THE
NEAREST THREAT FOR SEVERE WEATHER WILL BE IN IOWA.

HUETTL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 2:53 PM CDTSevere Thunderstorm WarningILXKnox, Stark67 min
Jun 4, 3:27 PM CDTSevere Thunderstorm WarningILXFulton, Peoria63 min
Jun 4, 3:51 PM CDTTornado WarningILXMarshall54 min
Jun 4, 4:01 PM CDTTornado WarningILXMason, Schuyler59 min
Jun 4, 4:01 PM CDTTornado WarningILXTazewell, Woodford59 min
Jun 4, 4:30 PM CDTTornado WarningILXDeWitt, Logan, McLean, Menard60 min
Jun 4, 4:30 PM CDTTornado WarningILXCass60 min
Jun 4, 4:50 PM CDTTornado WarningILXMorgan, Scott55 min
Jun 4, 5:11 PM CDTTornado WarningILXPiatt49 min
Jun 4, 5:11 PM CDTTornado WarningILXChristian49 min
Jun 4, 5:27 PM CDTTornado WarningILXDeWitt, McLean33 min
Jun 4, 5:33 PM CDTTornado WarningILXChampaign, Douglas, Moultrie57 min
Jun 4, 5:33 PM CDTTornado WarningILXShelby57 min
Jun 4, 5:47 PM CDTTornado WarningILXMacon, Piatt28 min
Jun 4, 6:01 PM CDTTornado WarningILXChristian14 min
Jun 4, 6:11 PM CDTTornado WarningILXColes64 min
Jun 4, 6:25 PM CDTTornado WarningILXChampaign, Douglas35 min
Jun 4, 6:25 PM CDTTornado WarningILXShelby35 min
Jun 4, 6:34 PM CDTTornado WarningILXCumberland, Effingham56 min
Jun 4, 6:34 PM CDTTornado WarningILXEdgar, Vermilion56 min
Jun 4, 6:43 PM CDTTornado WarningILXClark, Clay, Jasper62 min

Nearby

Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.